# SDR 2001UALA02090

- Difficulty date: October 1, 2001
- Submitted: December 5, 2001
- Operation: Air carrier
- Aircraft: N779UA
- Make and model: Boeing 777222
- Aircraft serial: 26941
- Aircraft time: 21,973 hours, 4,309 cycles
- Engine: Pwa PW4077
- Engine time: 20,168 hours, 3,962 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Actuator
- Part number: 8198021
- Part serial: F11639
- Condition: Seized
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, J, A

## Discrepancy

LEFT ENGINE WOULD NOT COME OUT OF IDLE.  DIVERTED TO CCS.  LEFT ENGINE WENT INTO SUB-IDLE STALL ACCOMPANIED BY STATOR VANE FAULT MSG.  LATER DURING DESCENT TO DIVERSION STATION, ENG FAIL MSG ILLUMINATED & FLIGHT CREW SHUT THE ENGINE DOWN AND MADE A SINGLE-ENGINE LANDING.  MAINT REPLACED THE STATOR VANE ACTUATOR (SVA), ENGINE PASSED ALL INSPECTIONS & RUN-UPS AND WAS RETURNED TO SERVICE.  THE REMOVED ACTUATOR, WHICH HAD BEEN PREVIOUSLY MODIFIED PER SERVICE BULL. 75-10, WAS SENT TO THE OEM HAMILTON-SUNDSTRAND FOR INVESTIGATION.  HS RPTD THAT THE LINEAR VARIABLE DIFFERENTIAL TRANSDUCER (LVDT) WITHIN THE SVA WAS SEIZED & THE FLAT PIN FRACTURED.
